MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV07040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician employed the use of a 7 mm fortrex pta balloon catheter and a mdt inflation device for a fistuloplasty procedure.A 6 fr non-medtronic sheath was used.Embolic protection was not used.Ifu was followed.This device was not passed through a previously deployed stent.Normal vessel size was 8 mm, target lesion narrowed to 3 mm.A 4 mm fortrex balloon had already been used on the lesion prior to this 7 mm fortrex balloon.It was reported that the 7 mm fortrex balloon burst during the procedure (burst occurred during gradual inflation at a pressure of 16 atm).The balloon did not break into fragments and was removed intact when pulling out the catheter.The physician post-dilated the lesion using a size 6 mm in.Pact admiral balloon.No patient injury was reported.Patient is reported as being stable.There were no intervention required.
 
Additional Manufacturer Narrative
Device evaluation summary: the fortrex 0.035in otw pta balloon catheter was received for evaluation.The balloon chamber of the balloon catheter was examined: a longitudinal tear was noted.All components of the balloon catheter are accounted for.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7040021
Report Number2183870-2017-00509
Device Sequence Number13767133
Product Code LIT
UDI-Device Identifier00821684057575
UDI-Public00821684057575
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Catalogue NumberA35HPV07040080
Device Lot NumberA232649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR